Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 73, NWS Tallahassee, FL

October 17, 200916 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Oct 17, 2009, 2:18 PM CDT for 16 counties in Florida. It took effect at Oct 18, 2009, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 17, 2009, 2:18 PM CDT (19:18 UTC)
In effect from
Oct 18, 2009, 1:00 PM CDT
Expired
Oct 18, 2009, 7:00 PM CDT
In force
6 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -150 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-150 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 171918
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
318 PM EDT SAT OCT 17 2009

...A RED FLAG WARNING IS NOW IN EFFECT FROM 2 PM EDT /1 PM CDT/
TO 8 PM EDT /7 PM CDT/ SUNDAY AFTERNOON FOR THE EASTERN FLORIDA
PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF
LOW RELATIVE HUMIDITY COMBINED WITH 20 FOOT WINDS AROUND 15 MPH
AND HIGH DISPERSION INDICES...

...A FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR THE SAME AREAS DUE TO EXPECTED LONG DURATIONS OF
LOW RELATIVE HUMIDITY...

.A MUCH DRIER AIR MASS WILL CONTINUE IN PLACE FOR THE NEXT FEW DAYS 
THE DRY AIR ALONG WITH INCREASED TRANSPORT WINDS AND DISPERSION
INDICES WILL RESULT IN RED FLAG CONDITIONS ON SUNDAY. LONG
DURATIONS OF LOW RELATIVE HUMIDITY ARE POSSIBLE ON MONDAY SO A
FIRE WEATHER WATCH IS IN PLACE FOR NORTH FLORIDA. OTHER FACTORS
WILL BE BELOW RED FLAG CRITERIA ACROSS SOUTHEAST ALABAMA AND OUR
GEORGIA ZONES BOTH DAYS. 

FLZ007>019-026>029-034-180730-
/O.UPG.KTAE.FW.A.0071.091018T1700Z-091018T2300Z/
/O.NEW.KTAE.FW.W.0073.091018T1800Z-091019T0000Z/
/O.NEW.KTAE.FW.A.0072.091019T1700Z-091020T0000Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
318 PM EDT SAT OCT 17 2009 /218 PM CDT SAT OCT 17 2009/

...A RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 8 PM
EDT /7 PM CDT/ SUNDAY...
...A FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 8 PM EDT
/7 PM CDT/ SUNDAY. 

A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER
WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

BARRY
2 follow-up statements
000 
WWUS82 KTAE 180721
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 AM EDT SUN OCT 18 2009

...A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 8
PM EDT /7 PM CDT/ THIS AFTERNOON FOR THE EASTERN FLORIDA PANHANDLE
AND FLORIDA BIG BEND DUE TO EXPECTED LOW RELATIVE HUMIDITIES COMBINED
WITH 20 FOOT WINDS AROUND 15 MPH AND HIGH DISPERSION INDICES...

...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR THE SAME AREAS DUE TO POSSIBLE LONG DURATIONS
OF LOW RELATIVE HUMIDITY...

.A SURFACE RIDGE WILL BUILD EASTWARD SPREADING A DRY AIR MASS ACROSS
THE LOCAL AREA DURING THE NEXT FEW DAYS. TRANSPORT WINDS AND
DISPERSION INDICES WILL REMAIN HIGH TODAY WITH MINIMUM RELATIVE
HUMIDITIES IN THE LOW TO MID 30S ACROSS NORTH FLORIDA. WITH ONLY
ONE HOUR OF CRITICAL LOW HUMIDITIES NEEDED TO JUSTIFY A RED FLAG
WARNING...THE INHERITED WARNING WILL REMAIN IN EFFECT FOR THIS
AFTERNOON AND EARLY EVENING FOR ALL OF THE FLORIDA COUNTIES.

ALTHOUGH TRANSPORT WINDS AND DISPERSION INDICES WILL NOTICEABLY DECREASE
ON MONDAY...TEMPERATURES WILL BEGIN TO INCREASE WHILE THE LOCAL AIR MASS
DRIES OUT FURTHER. CRITICAL LOW DURATIONS OF RELATIVE HUMIDITIES WILL BE
ANTICIPATED ACROSS NORTH FLORIDA AND THE INHERITED FIRE WEATHER WATCH
REMAINS IN PLACE. CRITICAL RED FLAG FACTORS WILL NOT BE REALIZED ACROSS
SOUTHEAST ALABAMA AND OUR GEORGIA ZONES EITHER DAY. THE AIR MASS WILL
BEGIN TO MOISTEN ON TUESDAY AND RED FLAG CONDITIONS ARE NOT FORECAST
THROUGH THE REST OF THE WORK WEEK.

FLZ007>019-026>029-034-182030-
/O.CON.KTAE.FW.W.0073.091018T1800Z-091019T0000Z/
/O.CON.KTAE.FW.A.0072.091019T1700Z-091020T0000Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
321 AM EDT SUN OCT 18 2009 /221 AM CDT SUN OCT 18 2009/

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/
THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/
THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

BLOCK
000 
WWUS82 KTAE 181816
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
216 PM EDT SUN OCT 18 2009

...A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/
TO 8 PM EDT /7 PM CDT/ THIS AFTERNOON FOR THE EASTERN FLORIDA
PANHANDLE AND WESTERN FLORIDA BIG BEND DUE TO EXPECTED LOW
RELATIVE HUMIDITIES COMBINED WITH 20 FOOT WINDS AROUND 15 MPH AND
HIGH DISPERSION INDICES...

...THE RED FLAG WARNING THAT WAS IN EFFECT THIS AFTERNOON FOR THE
EASTERN FLORIDA BIG BEN COUNTIES OF JEFFERSON...MADISON...
TAYLOR...LAFAYETTE AND DIXIE HAS BEEN CANCELLED...

...A RED FLAG WARNING IS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8
PM EDT /7 PM CDT/ MONDAY AFTERNOON AND EVENING FOR ALL OF THE
EASTERN PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG
DURATIONS OF LOW RELATIVE HUMIDITY...

.RED FLAG CONDITIONS ARE EXPECTED ACROSS THE EASTERN FLORIDA
PANHANDLE AND WESTERN FLORIDA BIG BEND THIS AFTERNOON. HOWEVER...
THE RED FLAG WARNING HAS BEEN CANCELLED FOR THE EASTERN BIG BEND
AS MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO STAY ABOVE
CRITICAL LEVELS. THE DRY AIR MASS WILL REMAIN IN PLACE AT LEAST
ONE MORE DAY RESULTING IN RED FLAG CRITERIA FOR ALL OF OUR FLORIDA
ZONES MONDAY AFTERNOON.

FLZ018-019-028-029-034-190000-
/O.CAN.KTAE.FW.W.0073.000000T0000Z-091019T0000Z/
/O.UPG.KTAE.FW.A.0072.091019T1700Z-091020T0000Z/
/O.NEW.KTAE.FW.W.0074.091019T1700Z-091020T0000Z/
JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE-
216 PM EDT SUN OCT 18 2009

...THE RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON...

...A RED FLAG WARNING IS IN EFFECT FROM 1 PM TO 8 PM EDT MONDAY...

THE RED FLAG WARNING HAS BEEN CANCELLED FOR THIS AFTERNOON BECAUSE
WE MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN ABOVE
CRITICAL LEVELS.

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM EDT MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FLZ007>017-026-027-190000-
/O.UPG.KTAE.FW.A.0072.091019T1700Z-091020T0000Z/
/O.NEW.KTAE.FW.W.0074.091019T1700Z-091020T0000Z/
/O.CON.KTAE.FW.W.0073.000000T0000Z-091019T0000Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-LIBERTY-WAKULLA-
216 PM EDT SUN OCT 18 2009 /116 PM CDT SUN OCT 18 2009/

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...

...A RED FLAG WARNING IS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8
PM EDT /7 PM CDT/ MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING.

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT
/7 PM CDT/ MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

BARRY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Oct 17, 2:08 PM CDT, 10 minutes earlier.

Area forecast discussion, Oct 17, 2:08 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
308 PM EDT SAT OCT 17 2009

.SYNOPSIS...18 UTC SURFACE ANALYSIS SHOWS A 1034 MB HIGH CENTERED
NEAR LINCOLN NEBRASKA. THE COLD FRONT WAS MOVING THROUGH SOUTHERN
FLORIDA AND LOOKED TO BE JUST NORTHWEST OF MIAMI. STRATUS HAS BEEN
DEVELOPING ALL DAY OVER THE SOUTHEAST AS A LAYER OF MOISTURE
PERSISTS UNDER THE SUBSIDENCE INVERSION. THIS HAS HELD THE
TEMPERATURES BACK CONSIDERABLY ACROSS SOUTHEAST ALABAMA AND
SOUTHWESTERN GEORGIA WHERE THIS LAYER HAS BEEN THICKEST. THERE
APPEARS TO HAVE BEEN SOME THINNING OVER THE LAST COUPLE OF HOURS
ACROSS NORTH FLORIDA. TEMPERATURES HAVE BEEN HELD IN THE 50S
INLAND...AND IF THE TEMPERATURES DONT BREAK INTO THE 60S AT
TLH...IT WILL BE THE FIRST TIME SINCE MARCH 3RD THAT HIGH TEMPS AT
TLH HAVE STAYED BELOW 60.

UPPER AIR DATA AND VAPOR IMAGERY SHOWS THE DEEPLY AMPLIFIED EAST
COAST TROF SWINGING THROUGH THE SOUTHEAST. THE TROF AXIS IS
GENERALLY ALIGNED FROM MIDDLE TENNESSEE INTO EXTREME EASTERN
MISSISSIPPI.

&&

.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT).
THIS IS ESSENTIALLY A TEMPERATURE FORECAST FOR THE NEXT 60 TO 72
HOURS AS THERE IS NO PRECIPITATION EXPECTED WITH SUCH A DRY
ATMOSPHERE IN PLACE. THE MAIN FOCUS WILL BE ON THE POSITION OF THE
AREA OF HIGH PRESSURE ACROSS THE PLAINS AND ITS MOVEMENT TO THE
SOUTHEAST. THE MODELS HAVE SHIFTED SLIGHTLY IN THEIR HANDLING OF
THIS RIDGE AND ACCORDINGLY THAT AFFECTS OUR TEMPERATURE FORECAST FOR
SUNDAY NIGHT AND MONDAY NIGHT.

TONIGHT...WITH THE RIDGE STILL PARKED ACROSS THE CENTRAL PLAINS AND
AN AREA OF LOW PRESSURE OFF THE CAROLINA COAST...THE GRADIENT WILL
REMAIN QUITE TIGHT KEEPING WINDS ELEVATED. COUPLE THIS WITH A
GRADUAL THINNING STRATUS DECK OVERNIGHT AND TEMPERATURES SHOULD STAY
IN THE LOW TO MID 40S. SOME OF THE GUIDANCE IS SHOWING TEMPERATURES
IN THE NORTHWESTERN CWA DROPPING INTO THE UPPER 30S. GIVEN THAT THE
WIND WILL REMAIN UP...IM NOT VERY CONFIDENT IN THE COOLER SOLUTION
OFFERED BY THE MAV...SO HAVE KEPT TEMPS A COUPLE OF DEGREES ABOVE
THE GUIDANCE.

SUNDAY...MOSTLY SUNNY DAY EXPECTED WITH THE MAGNITUDE OF THE COLD
ADVECTION DECREASING. THUS...WITH BETTER INSOLATION...SHOULD SEE
TEMPERATURES WARM INTO THE MID 60S. STILL WILL SEE OCCASIONALLY
BREEZY CONDITIONS WITH WINDS IN THE 10 TO 15 MPH RANGE WITH AN
OCCASIONAL GUST TO NEAR 20 MPH.

SUNDAY NIGHT...THE LATEST RUN OF THE GFS AND NAM SHOW THE SURFACE
HIGH CENTER MOVING TO NEAR BIRMINGHAM BY 12Z MONDAY. THIS RESULTS IN
A RELATIVELY LOOSE GRADIENT THAT MAY SUPPORT WINDS GOING NEAR CALM
BEFORE SUNRISE. SINCE THIS RIDGE WILL BE MOVING INTO THE REGION
TOWARD DAYBREAK...THERE WILL LIKELY BE ENOUGH BURSTING OF WINDS TO
NOT TOTALLY DECOUPLE FROM THE FREE ATMOSPHERE. AND WITH MODEL
SOUNDINGS INDICATING 15 TO 20 KNOT WINDS AT 500 FT OVERNIGHT...THIS
SHOULD BE ENOUGH TO PREVENT TEMPERATURES FROM BOTTOMING OUT AS COOL
AS INDICATED IN THE GUIDANCE. WITH THAT BEING SAID...THE COMPLETE
GUIDANCE SET IS NEARLY ENTIRELY BELOW 40 DEGREES AT ALL INLAND
SITES. ONLY A COUPLE OF ENSEMBLE MEMBERS SHOW TEMPERATURES ABOVE 40
MONDAY MORNING. WHILE THE MODELS HAVE EXAGGERATED HOW COOL
INCOMING AIRMASSES HAVE BEEN MUCH OF THE FALL SEASON...IT MAY INDEED
BE ONTO SOMETHING WITH THIS ONE. EARLIER IN THE DAY ON SUNDAY...850
TEMPS ARE PROGGED TO DROP BELOW ZERO. THIS...IF IT OCCURS...LOOKS TO
BE AROUND 4 TO 5 STANDARD DEVIATIONS BELOW THE MEAN FOR THIS TIME OF
YEAR. THUS WHILE IM NOT INCLINED TO FULLY BELIEVE THE MID 30S
INDICATED IN THE GUIDANCE SET...I DO PLAN ON TRENDING THE FORECAST
TOWARD THE GUIDANCE VALUES AND SETTLE THE REGION SOLIDLY INTO THE
UPPER 30S. BELOW ARE RECORD LOWS AND FORECAST FOR MONDAY MORNING:

TALLAHASSEE....36 SET IN 1927....FORECASTING 38
APALACHICOLA...43 SET IN 1977....FORECASTING 45
ALBANY.........33 SET IN 1977....FORECASTING 37

IT SHOULD BE NOTED THAT IF THE WINDS ARE CALMER FOR LONGER THAN
EXPECTED...SOME OF THE NORMALLY COLDER LOCATIONS COULD EXPERIENCE
SOME PATCHY FROST. THIS IS MOST LIKELY IN THE AREA ALONG AND
NORTHWEST OF A LINE FROM MARIANNA TO ALBANY.

MONDAY...HIGH PRESSURE WILL MOVE TO A POSITION JUST NORTH OF THE
REGION AND SHIFT THE OVERALL FLOW GRADUALLY TO AN EASTERLY
DIRECTION. THIS WILL SIGNAL THE SLOW BEGINNING OF THE WARMING TREND
WITH TEMPERATURES GENERALLY NEAR 70 DEGREES ALL SITES.

MONDAY NIGHT...THE RIDGE OF HIGH PRESSURE SETTLES NEARLY OVERHEAD BY
SUNRISE TUESDAY. WHILE THE AIRMASS ACROSS THE GULF STATES WILL HAVE
HAD SOME TIME TO MODIFY...THE SET UP FOR OPTIMAL RADIATIONAL COOLING
CONDITIONS IS IN PLACE WITH SUCH A DRY AIRMASS AND CALM WINDS. AS A
RESULT...WILL INDICATE TEMPERATURES A COUPLE OF DEGREES COOLER THAN
THE GUIDANCE HERE...ESPECIALLY IN THE EASTERN HALF OF THE REGION.
THIS HAS THE FORECAST VERY SIMILAR TO SUNDAY NIGHTS FORECAST.
CURRENT THINKING IS THAT TEMPERATURES SHOULD BE TOO WARM MONDAY
NIGHT TO WORRY ABOUT ANY PATCHY FROST.

.LONG TERM...(TUESDAY THROUGH SATURDAY).
THE PERIOD BEGINS WITH THE UPPER LEVEL DEEP COLD TROUGH JUST OFF ERN
SEABOARD WITH ASSOCD LOW JUST OFF MAINE. ON TUES... IMPULSES MOVING
ACROSS INCREASING WESTERLY FLOW IN NRN STREAM NUDGE THIS TROUGH
FURTHER OFF ATLC COAST WITH LOW LIFTING NEWD INTO CANADIAN ATLC. IN
ITS WAKE...MID LEVEL RIDGING BUILDS IN. BY WED RIDGE BUILDING NWD TO
DOMINATE GULF REGION. AT SURFACE...HIGH PRESSURE STRETCHING FROM
SOUTHERN MS NEWD TO SRN APPALACHIANS MON NIGHT MOVING TO E COAST ON
TUES BEFORE SLOWLY SHIFTING NEWD AND OFFSHORE ON WED.

A SIGNIFICANT PATTERN CHANGE WILL OCCUR ON THURSDAY WHEN A STRONG
UPPER SYSTEM THAT ORGANIZED OVER THE CNTRL PLAINS ON WED PUSHES
EAST. WE SLOWLY TRANSITION INTO A SOUTHWEST FLOW AS UPPER LOW AND
ASSOCD SHORTWAVE MOVE EWD AND BEGIN IMPACTING LOCAL AREA ON THURS.
ON FRI..TROUGH AXIS FROM GREAT LAKES TO ERN GULF. ASSOCD COLD FRONT
DRAGGED SEWD AND APPROACHES WRN CWA ON LATE THURS MOVING ACROSS FRI
THRU END OF EXTENDED PERIOD. ALL THESE UPPER/LOWER LEVEL CHANGES
ALLOW A GRADUAL SHIFT FROM NE TO E AND THEN A MORE RAPID SHIFT TO
SLY FLOW ALLOWING MOISTURE RETURN FROM E-W...BEGINNING AT THE COAST
ON THURS AND SPREADING INLAND ON FRI.

ALL THIS WILL ALLOW TEMPS AND MOISTURE TO GRADUALLY AND THEN RAPIDLY
MODERATE BACK TO NEAR AND THEN ABOVE NORMAL LEVELS. MIN TEMPS MON
NIGHT WILL START OFF AROUND 7 DEGREES BELOW CLIMO (CLIMO 51-55
DEGREES) AND RAPIDLY MODERATE TO NORMAL BY TUES NIGHT INCREASING TO
AROUND 7 DEGREES ABOVE NORMAL WED THRU FRI NIGHTS. MAX TEMPS TUES
WILL BE AROUND CLIMO (CLIMO IN UPPER 70S) INCREASING TO AT OR
SLIGHTLY ABOVE CLIMO WED-FRI. POPS WILL BE NIL UNTIL FRI WHEN FRONT
REACHES CWA TO PROVIDE SOME LIFT FOR SCT CONVECTION.

&&

.AVIATION...WRAPAROUND MOISTURE HAS RESULTED IN EXTENSIVE STRATOCU
DEVELOPMENT ACROSS THE REGION. CIGS WILL REMAIN AT VFR LEVELS.
OTHERWISE...BREEZY NORTH WINDS WILL CONTINUE INTO THE EARLY EVENING.
NORTH WINDS WILL DIMINISH IN THE 5 TO 10 KT RANGE OVERNIGHT ALONG
WITH CLEARING SKIES. WE EXPECT SUNNY SKIES ON SUNDAY WITH NORTH TO
NORTHEAST WINDS IN THE 10 TO 15 KT RANGE.

&&

.MARINE...SMALL CRAFT CONDITIONS HAVE CONTINUED AT THE BUOYS TODAY
WITH WINDS 20 KNOTS ARE BETTER MUCH OF THE DAY AND 6 TO 8 FOOT SEAS.
EXPECT A SURGE OVERNIGHT IN WINDS UP TO 25 KNOTS WITH A GRADUAL
DECREASE DURING THE DAY TOMORROW. THIS SHOULD BE SOMEWHAT SLOW TO
SUBSIDE...SO WILL EXTEND THE SMALL CRAFT ADVISORY UNTIL 00Z SUNDAY
FOR THE OFFSHORE WATERS. AFTER WHICH TIME THE WINDS WILL DECREASE
INTO THE 10 TO 15 KNOT RANGE WITH THE HIGH JUST TO THE NORTH OF THE
MARINE AREA. BY WEDNESDAY...THE RIDGE OF HIGH PRESSURE SETTLES OVER
THE OUTER BANKS. THIS WILL KEEP THE REGION IN A FAVORABLE EASTERLY
FLOW REGIME FOR INTERMITTENT CAUTIONARY CRITERIA EVENTS BEGINNING
TUESDAY NIGHT AND CONTINUING THROUGH THURSDAY MORNING.

&&

.FIRE WEATHER...A MUCH DRIER AIR MASS WILL CONTINUE IN PLACE FOR THE
NEXT FEW DAYS THE DRY AIR ALONG WITH INCREASED TRANSPORT WINDS AND
DISPERSION INDICES WILL RESULT IN RED FLAG CONDITIONS ON SUNDAY.
LONG DURATIONS OF LOW RELATIVE HUMIDITY ARE POSSIBLE ON MONDAY SO A
FIRE WEATHER WATCH IS IN PLACE FOR NORTH FLORIDA. OTHER FACTORS WILL
BE BELOW RED FLAG CRITERIA ACROSS SOUTHEAST ALABAMA AND OUR GEORGIA
ZONES BOTH DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   43  66  38  71  39 /   0   0   0   0   0
PANAMA CITY   46  64  45  71  45 /   0   0   0   0   0
DOTHAN        41  63  37  70  42 /   0   0   0   0   0
ALBANY        41  63  37  70  39 /   0   0   0   0   0
VALDOSTA      43  63  38  71  39 /   0   0   0   0   0
CROSS CITY    42  66  37  72  40 /   0   0   0   0   0
APALACHICOLA  45  65  43  71  48 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 2 PM EDT /1 PM CDT/ TO 8 PM EDT /7 PM
     CDT/ SUNDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL
     WALTON...DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...
     INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...
     LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.

     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
     DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
     WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

GM...SMALL CRAFT ADVISORY FROM DESTIN TO THE SUWANNEE RIVER OUT TO
     20 NAUTICAL MILES UNTIL 2 PM EDT SUNDAY.

     SMALL CRAFT ADVISORY FROM DESTIN TO THE SUWANNEE RIVER BETWEEN
     20 AND 60 NAUTICAL MILES UNTIL 8 PM EDT SUNDAY.

&&

LONG TERM...BLOCK
AVIATION/FIRE WEATHER...BARRY
REST OF DISCUSSION...GODSEY
Hazardous weather outlook, Oct 17, 1:04 AM CDT, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
204 AM EDT SAT OCT 17 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-180615-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
204 AM EDT SAT OCT 17 2009 /104 AM CDT SAT OCT 17 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE FLORIDA PANHANDLE AND
BIG BEND COASTAL WATERS. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
GENERALLY FAIR WEATHER IS EXPECTED THROUGH MUCH OF THE UPCOMING
WORKWEEK. THE NEXT SIGNIFICANT CHANCE FOR RAIN WILL BE LATE IN THE
WEEK AS A COLD FRONT APPROACHES FROM THE WEST. IT IS TOO EARLY TO
TELL IF THERE WILL BE ANY ORGANIZED SEVERE WEATHER THREAT WITH
THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 9:18 AM CDTRiver Flood WarningTAECalhoun, Franklin, Gulf, Liberty35 hr
Oct 17, 2:18 PM CDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more23 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.